Drug-related nail disease

Clin Dermatol. 2013 Sep-Oct;31(5):618-26. doi: 10.1016/j.clindermatol.2013.06.013.

Abstract

Drug-induced nail abnormalities can present with a wide variety of clinical manifestations that are often dose-related and that disappear after drug withdrawal. Some nail changes are asymptomatic and only cause cosmetic problems, whereas others cause pain and discomfort and impair manual activities or deambulation. New side effects have been recently observed with different groups of anticancer agents. These include painful onycholysis and subungual abscesses caused by taxanes and anthracyclines (eg, doxorubicin) in addition to ingrown nails, paronychia, and pyogenic granuloma associated with the use of tyrosine kinase inhibitors of the epidermal growth factor receptor (eg, erlotinib, gefitinib).

MeSH terms

  • Antineoplastic Agents / adverse effects
  • Drug Eruptions / etiology*
  • Fingers
  • Granuloma, Pyogenic / chemically induced
  • Hemorrhage / chemically induced
  • Humans
  • Hyperpigmentation / chemically induced
  • Hypopigmentation / chemically induced
  • Nail Diseases / chemically induced*
  • Onycholysis / chemically induced
  • Paronychia / chemically induced
  • Protein Kinase Inhibitors / adverse effects
  • Toes

Substances

  • Antineoplastic Agents
  • Protein Kinase Inhibitors